‘Rockstar’ drug death warning issued by police

Strathclyde Police have issued a fresh warning of the potential dangers of yellow or red pills known as 'Rockstars'
Strathclyde Police have issued a fresh warning of the potential dangers of yellow or red pills known as 'Rockstars'
Share this article
0
Have your say

POLICE have issued another warning about potentially lethal substances after a man was found dead in his home.

• Police have reiterated a warning about lethal ‘Rockstar’ pills circulating in the Lanarkshire area

'Rockstar' pills: Fresh warning from police about dangers

'Rockstar' pills: Fresh warning from police about dangers

• Man, 35, was found dead in Hamilton, South Lanarkshire on Sunday as dangerous tablets suspected

It comes after seven people were treated in hospital last week after taking “Rockstar”, red or yellow coloured tablets being sold as ecstasy, circulating in the Lanarkshire area.

A 35-year-old man was found dead in a flat in Newlands Drive, Hamilton, South Lanarkshire, at about 7.50pm on Sunday.

Strathclyde Police said a post-mortem examination will be carried out to establish the exact cause of death but initial investigations have indicated that tablets similar to ecstasy may be involved.

The exact contents of the Rockstar pills are unknown but they could contain a cocktail of different substances, officers said.

Last year, the force warned people not to take tablets labelled AMT or 5-IT which have been connected with a number of deaths in Europe.

Superintendent Grahame Clarke said: “These substances are unreliable, unpredictable and potentially very dangerous.

“Users may believe that they have taken ecstasy and it is very likely that they will suffer from a significant negative reaction.

“Symptoms reported recently include increased heart rate, elevated core temperature and seizures.

“These pills are not covered by any form of quality control and this is supported by past forensic analysis.

“Users need to be aware of the dangers and understand the potentially devastating effect these tablets can have on their health.

“Whether bought online or from a regular supplier, there is no guarantee the user will be safe.

“Anyone who has taken these tablets and feels unwell should seek immediate medical attention.

“We are continuing to take this matter extremely seriously and extensive police enquiries are ongoing to establish the source of these drugs, and every effort is being made to track down and arrest those responsible for selling these drugs as quickly as possible.”